MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Catalog Number RMS-060022-R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Unspecified Kidney or Urinary Problem (4503)
Date of Event 04/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
As reported to customer relations via observational post market study complaint form "on (b)(6) 2020 the device was placed due to chronic hydronephrosis via cystoscopy with retrograde pyelogram.Placement was confirmed via fluoroscopy.Pt presented to ed (b)(6) 2020 with infection symptoms which site reported as uti and aki related to the device.Device was removed emergently on (b)(6) 2020 due to stent dislodgement (b)(4) with encrustation and was a device deficiency (already reported (b)(4)).Thick, purulent effluvium released after new stent placed.Note: stent location = right ureter.Indwell time = 105 days.Patient outcome: another non-cook stent was placed after the index device was removed.Patient/event info - notes: no manufacture additional questions were asked as this is a pmcf study complaint.(b)(4).
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
This file was raised to capture acute kidney injury (related to the device).Based on the information available it has been assessed that this file will investigate adverse event ¿ infection.Should more information become available the file will be updated accordingly.Medical advisors input was provided to aid this investigation.Device evaluation: 01 x rms-060022-r device of lot number c1646870 was not returned to cirl for evaluation.Therefore, with the information provided, a document-based investigation was conducted.This file is related to (b)(4) from (b)(4) which will capture stent dislodgement and (b)(4) which will capture heavily calcified metal stent.Lab evaluation: the device evaluation could not be completed as the device was not returned for evaluation.Manufacturing records: prior to distribution all rms-060022-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Review historical data: a review of the manufacturing records of lot c1646870 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records of lot number c1646870 confirms the failure mode has not previously occurred for this work order.It should be noted that the instructions for use (ifu0020) states the following: "potential adverse events associated with indwelling ureteral stents include: infection.¿ as per instructions for use, ifu0020, users are cautioned as follows: ¿individual variations of interaction between stents and the urinary system are unpredictable." the ifu goes on to state "patients using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage.There is no evidence to suggest the user did not follow the ifu.Image review n/a.Images were not provided.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause can be attributed to a procedural related effect as the ifu which accompanies this device lists infection as a known complication associated with the use of the device.It is also possible patients pre-existing condition could have led to infection (acute kidney injury).Confirmation of complaint: complaint is confirmed based on the customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: complaint is confirmed based on the customer and/or rep testimony.Failure identified: acute kidney injury/infection- 01 device confirmed used.According to the initial reporter, the patient required and additional procedure and the device was removed emergently due to complication of stent dislodgement and encrustation and was a device deficiency.A definitive root cause could not be determined from the available information.A possible root cause can be attributed to a procedural related effect as the ifu which accompanies this device lists infection as a known complication associated with the use of the device.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 31 jul 2024.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18667395
Report Number3001845648-2024-00045
Device Sequence Number17924263
Product Code FAD
UDI-Device Identifier10827002341095
UDI-Public(01)10827002341095(17)220904(10)C1646870
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Catalogue NumberRMS-060022-R
Device Lot NumberC1646870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/25/2020
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight83 KG